news

American Health Packaging voluntarily recalls ranitidine tablets

Ranitidine tablets have been recalled due to the possibility of the products containing unacceptable levels of NDMA.

different tablets in blister packaging

American Health Packaging has voluntarily recalled 11 lots of ranitidine tablets, USP 150mg, 100 count unit dose blisters to the consumer level. 

The recall is due to the possibility the tablets may contain N-Nitrosodimethylamine (NDMA) amounts above levels established by the US Food and Drug Administration (FDA). The FDA classifies NDMA as a probable human carcinogen.

The recall was initiated by the manufacturer of the medication, Amneal Pharmaceuticals LLC, which included affected lots that were repackaged by American Health Packaging.

Ranitidine is a histamine-2 blocker that decreases stomach acid production by the stomach. Its primary indications are for duodenal ulcers, gastric ulcers and hypersecretory conditions.

American Health Packaging said there have been no reports of injury or adverse events related to this recall to date, as reported by the FDA. 

Click here to see the lot numbers affected by the recall.

Send this to a friend